MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SLIDE/FIXED HAMMER 700 GRAMS; HAMMER,SURGICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SLIDE/FIXED HAMMER 700 GRAMS; HAMMER,SURGICAL
Model Number 03.010.056
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device received.A review of the device history record.Device history lot, part number: 03.010.056, synthes lot number: 4771166, supplier lot number: n/a, release to warehouse date: 05 oct 2004, expiration date: n/a, manufactured by synthes (b)(4).Investigation summary background: it was reported on an unknown date, during routine incoming inspection of a loaner set, it was observed that the slide hammer was broken.There was no patient involvement.This complaint involves (1) device.Flow: damage: visual inspection: the returned 14+ year old reusable hammer was examined at customer quality (cq) and the complaint condition was able to be confirmed as the device was received with broken pieces in the handle.Several fragments have been generated.The remainder of the instrument shows significant dents, wear marks and impact marks.Device failure / defect identified: dimensional inspection: a dimensional analysis of the handle was not performed at customer quality (cq).There is no indication that dimensions would suddenly cause the 14+ year old reusable hammer handle to crack.The design, materials and finishing processes were found to be appropriate for the intended use of this device.No dimensional analysis was able to be completed due to post-manufacturing damage.Document/ specification review: relevant drawings for the returned instrument were reviewed: (b)(4).Mrr (b)(4) was generated during production for 1 part with scuff mark on od, and 2 parts with excessive heat that stain.All 3 parts were returned and scrapped.This non-conformance is not relevant to the complaint condition since it is not related to after washing at the sterile processing department wooden handle of slide/fixed hammer broke/split.Investigation conclusion: during the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.It is most likely that 14 years of use and repeated thermal sterilization cycles has contributed to the handle breaking.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on an unknown date, during routine incoming inspection of a loaner set, it was observed that the slide hammer was broken.There was no patient involvement.This complaint involves (1) device.This report is 1 of 1 for (b)(4).

Brand Name
SLIDE/FIXED HAMMER 700 GRAMS
Common Device Name
HAMMER,SURGICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8833718
Report Number2939274-2019-59417
Device Sequence Number310934
Product Code FZY
UDI-Device Identifier10886982067289
UDI-Public(01)10886982067289
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.056
Device Catalogue Number03.010.056
Device Lot Number4771166
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/01/2019
Initial Report FDA Received Date07/26/2019
Patient Sequence Number1